Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 259, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2025, 12:59 AM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2025, 12:59 AM CDT (05:59 UTC)
- Expired
- Sep 23, 2025, 1:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Dickson County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 12:12 AM CDT, 47 minutes earlier. Its key messages:
- Updated at 1206 AM CDT Tue Sep 23 2025
- Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours.
- Minor flooding from heavy rain possible.
- Seasonal temperatures midweek, but latest trends show warm days returning by next week.
Area forecast discussion, Sep 23, 12:12 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1212 AM CDT Tue Sep 23 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1206 AM CDT Tue Sep 23 2025 - Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours. - Minor flooding from heavy rain possible. - Seasonal temperatures midweek, but latest trends show warm days returning by next week. && .SHORT TERM... (Tonight through Wednesday Night) Issued at 1125 PM CDT Mon Sep 22 2025 After a very active Monday afternoon with spots of gusty winds and heavy rain, things settled down in the evening. But, a shortwave and mid level jet streak will help activity blossom again in the late Monday night hours. Locally heavy rain will be possible. Storms will be mostly elevated with very low risk for strong surface wind gusts. CAMs have been consistently showing a resurgence of activity in the late night, but placement has varied run to run, so confidence is low for exactly who will get the overnight downpours and rumbles. Tuesday will be generally similar to Monday with a slight increase in shower and storm coverage. Once again a marginal risk (level 1 out of 5) for severe storms will be in place for localized damaging wind gust potential. Tuesday night through Wednesday night, a consolidation of waves will form a deep upper trough along the Ms River Valley. The approach of this system will bring a swath of very deep moisture and lift across the area with periods of showers and storms. Midweek rainfall totals over 2 inches will be likely with some spots reaching 3 or 4 inches by daybreak Thursday. There will still be a low-end severe risk Tuesday night into Wednesday for localized gusty winds, but as precipitable water values climb well above normal, localized flood will be the greater concern. So far, flash flood guidance values have been quite high with dry soil absorbing a lot of the heavy downpours. But as episodes of rain continue, the heavy downpours will be more likely to cause flood impacts. Unlike last week when we had hot days and cool nights, midweek highs will be limited by clouds and showers. But nights will be muggy and warmer than normal. && .LONG TERM... (Thursday through next Tuesday) Issued at 1125 PM CDT Mon Sep 22 2025 As the band of deep moisture pivots ahead of the incoming trough, high rain coverage and downpours will focus over the Plateau Thursday, although all areas will keep showery conditions until a front passes late day. Models have trended quicker with drying behind the front, but temps have trending warmer. So, we are looking at a good weekend, but not really fall-like. Nights look seasonably cool, but daytime temps will climb well above normal again. And regarding the dryness shown in our extended forecast- not a slam dunk. Many models show several days of dry wx this weekend through next week, but some members are closing off an upper low over the southeast then pulling some showers up our way early next week. Obviously, low confidence a week ahead. && .AVIATION... (06Z TAFS) Issued at 1206 AM CDT Tue Sep 23 2025 Clusters of showers and scattered storms will move across the forecast area through the next 24 hours. Stronger cells will contain very heavy rainfall and localized wind gusts over 40KT. Overnight, peak activity will occur 06Z-10Z. Conditions will be mainly VFR but storms will drop cigs/vsbys to MVFR. Coverage will be lowest 12Z-18Z, then trend upward again through the afternoon. Outside storms, winds will be south to southwest mostly 5 to 8 KT. && .PRELIMINARY POINT TEMPS/POPS... Nashville 86 70 84 68 / 60 60 100 90 Clarksville 87 68 84 65 / 60 70 90 70 Crossville 78 63 79 63 / 50 50 80 90 Columbia 84 67 83 67 / 60 50 100 90 Cookeville 80 65 80 65 / 50 60 90 100 Jamestown 79 65 79 65 / 60 60 90 90 Lawrenceburg 84 67 82 66 / 60 40 90 90 Murfreesboro 85 67 84 68 / 60 50 100 100 Waverly 83 67 81 64 / 60 60 90 70 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....13
In the hours before
Special weather statement, Sep 23, 12:37 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
1237 AM CDT Tue Sep 23 2025
TNZ057-059-060-230615-
Hickman TN-Williamson TN-Maury TN-
1237 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MAURY...WESTERN
WILLIAMSON AND NORTHEASTERN HICKMAN COUNTIES THROUGH 115 AM CDT...
At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Centerville, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Franklin, Spring Hill, Thompson's Station, Fairview, Santa Fe, Primm
Springs, Williamsport, Leipers Fork, and Natchez Trace At Highway 96.
This includes the following highways...
Interstate 65 between mile markers 54 and 59.
Interstate 840 between mile markers 5 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 8725 3596 8721 3597 8721 3598 8719
3599 8719 3605 8707 3604 8705 3599 8704
3599 8703 3603 8697 3577 8679 3566 8722
3591 8736
TIME...MOT...LOC 0536Z 240DEG 29KT 3581 8724
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
27Special weather statement, Sep 23, 12:45 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
1245 AM CDT Tue Sep 23 2025
TNZ025-026-059-230630-
Williamson TN-Dickson TN-Cheatham TN-
1245 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DICKSON...
NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES THROUGH
130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or near Dickson, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, and
Burns.
This includes the following highways...
Interstate 40 between mile markers 171 and 191.
Interstate 840 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 8699 3613 8700 3609 8704 3605 8704
3605 8705 3604 8705 3596 8721 3596 8728
3597 8734 3610 8743 3631 8708
TIME...MOT...LOC 0545Z 240DEG 29KT 3606 8729
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:37 AM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Sep 23, 12:45 AM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| Sep 23, 1:10 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 35 min |
| Sep 23, 1:14 AM CDT | Special Weather Statement | OHX | Davidson | 31 min |
| Sep 23, 1:28 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Sep 23, 1:47 AM CDT | Special Weather Statement | OHX | Sumner, Wilson | 43 min |
| Sep 23, 1:58 AM CDT | Special Weather Statement | OHX | Maury | 47 min |
| Sep 23, 2:15 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 25 min |
| Sep 23, 7:49 AM CDT | Areal Flood Advisory | OHX | Giles, Lewis, Marshall, Maury | 116 min |
| Sep 23, 8:09 AM CDT | Flash Flood Warning | OHX | Giles, Lewis, Maury | 3 hr |
| Sep 23, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 47 min |
| Sep 23, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 52 min |
| Sep 23, 6:05 PM CDT | Special Weather Statement | OHX | Stewart | 40 min |
| Sep 23, 6:29 PM CDT | Areal Flood Advisory | OHX | Perry | 3 hr |
| Sep 23, 6:33 PM CDT | Special Weather Statement | OHX | Lewis | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.